I've had this problem for about 2 months now and it's driving me nuts and has me a little bit worried. I always seems to have mucus in my throat that I have to swallow constantly but I hardly ever cough up if at all. WHen I swallow I can feel it going down my throat and it goes away but only for a few seconds and I don't seem to have any problems swallowing. I thought it might be post nasal drip because it seems as if my sinus's are always clogged but when I use sinus spray it seems to dry my throat but I still have the feeling in my throat. Also I wake up with a bad taste in my mouth in the morning but I don't start having the feeling for the first 30 minutes I cam awake. Also is seems as if I have really thick saliva. Someone told me it could be Acid Reflux and I tried using an acid reducer which seemed to help at first but does not do any good anymore. I'm only 22 years old and I don't know if there is anything over the counter that will help or if it is something serious enough to go see a doctor.
Hi, it was ironic I read your post. My mom is going through the exact same thing right now. She went to her doc and she said that it was from Acid Reflux - she is constantly clearing her throat. She thought it was sinus drainage as well - but nothing has helped that. I think the doc wrote her a prescription for something - I will try to find out for you what it was - or you could just go see your doc....Hope you get some relief!
Welcome to the Spring allergy season. Post nasal drip occurs in everyone everyday. It is a normal state of being. Most of the time you don't know it's happening. When the seasons change, you sleep under a fan, do yard work, etc. and more "stuff" get in the sinuses, post nasal drip will increase to get rid of it. Nasal drip and saliva that feels thick usually indicates a mild seasonal allergy, especially if you can get rid of it by drinking something. Talk to your doctor about what to take, either over the counter or prescription, to control it during the allergy season. This condition doesn't usually effect stomach acid. If you are having problems with acid refulx, get your doctor to order a "scope" and get it checked out to be sure.
I came here today for the first time ever in hope that I might get help for myself. What you describe is extremely similar to what I have/am going through. Due to my own fault, in the past I have extremely overdosed caffine, studied hard for 42 hours without a minute of sleep,(just as one example of my strong will compromising on needed sleep) and just in many other ways, ron myself into the ground. Please provide some more information, i think we may be able to help each other. Thank you very much.
Someone suggested to me: Pepcid AC for throat clearing but watch the inactive ingredients if you have food sensitivity. Compare inactive ingredients in reg, quick disolve, generic, etc.
It worked for me and fenegreek helped with mucus (just don't take too much; it has a laxitive effect if you take too much in one day).
There are many other things that may help. Stay hydrated with water, not soda or juice or lemon in hot water. Simple water is easiest on a stomach which may be suspected of contributing to this, don't you think? Check additives in processed foods if you have a food allergy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.